Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 15, 2021, 12:33 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 12:33 AM CDT (05:33 UTC)
- Expired
- Apr 15, 2021, 1:30 AM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -620 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
227
WUUS54 KLIX 150533
SVRLIX
LAC103-150630-
/O.NEW.KLIX.SV.W.0067.210415T0533Z-210415T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1233 AM CDT Thu Apr 15 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Tammany Parish in southeastern Louisiana...
* Until 130 AM CDT.
* At 1232 AM CDT, a severe thunderstorm was located over Lacombe, or
7 miles west of Slidell, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3036 8966 3034 8963 3029 8964 3023 8962
3018 8957 3020 8954 3018 8954 3015 8961
3016 8961 3017 8958 3018 8959 3016 8963
3017 8970 3022 8985 3025 8987 3026 8998
3043 8998 3047 8970
TIME...MOT...LOC 0532Z 271DEG 18KT 3032 8990
HAIL...1.00IN
WIND...60MPH
$$
CAB1 follow-up statement
633
WWUS54 KLIX 150621
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
121 AM CDT Thu Apr 15 2021
LAC103-150630-
/O.CON.KLIX.SV.W.0067.000000T0000Z-210415T0630Z/
St. Tammany LA-
121 AM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN ST. TAMMANY PARISH...
At 121 AM CDT, a severe thunderstorm was located near Pearlington, or
10 miles east of Slidell, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3036 8966 3034 8963 3029 8964 3023 8962
3018 8957 3020 8954 3018 8954 3015 8961
3016 8961 3017 8958 3018 8959 3016 8963
3020 8969 3025 8982 3030 8994 3038 8983
3047 8970
TIME...MOT...LOC 0621Z 271DEG 18KT 3032 8961
HAIL...1.00IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:33 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 14, 11:33 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service New Orleans LA
1133 PM CDT Wed Apr 14 2021
.Updated for the 6Z TAF issuance...
.AVIATION...
Widespread showers and thunderstorms continue across all
terminals. Lower CIGS and visibility restrictions are still
expected through the night as these showers and storms move
through the area. Another round of showers and thunderstorms will
affect most terminals in the morning through midday tomorrow.
MVFR ceilings should return by late Thursday afternoon as we
finally get breaks in cloud cover. /TDB/
&&
.PREV DISCUSSION... /issued 647 PM CDT Wed Apr 14 2021/
AVIATION...
IFR/MVFR ceilings continue as bands of showers and thunderstorms
have moved through the area. Ceilings are expected to lower to
LIFR for most terminals mainly north and then IFR everywhere else;
as showers and thunderstorms redevelop overnight. The most
thunderstorm coverage is expected in the early morning hours as
elevated instability increases.MVFR ceilings should return for
most terminals by noon as we finally get some breaks in cloud
cover. CIGs and visibility restrictions should continue to improve
through the remainder of the TAF cycle. /TDB/
PREV DISCUSSION... /issued 415 PM CDT Wed Apr 14 2021/
SHORT TERM...(through Saturday)
Another MCS embedded in the zonal flow aloft is currently moving
through the Lower MS region this afternoon. The back end of the
convective activity that is currently over the northern half of
the forecast area has been 50-75 miles farther north and a bit
more organized than what was depicted by 12Z CAMs and in our
forecast this morning. Luckily this activity is progressing fast
enough to the east to limit the threat of flash flooding across
the North Shore of LA and coastal MS. PoPs decrease from NW to SE
across the region this evening when a relative lull in
precipitation is expected.
Yet another MCS is expected to pass nearby just to our north (Mid
South states) late tonight into Thursday morning. With a frontal
boundary stalled along the Gulf coast and low-level flow backing
out of the southwest ahead of the MCS, isentropic lift will lead
to additional showers and storms developing overnight. The
highest PoPs will be during the morning hours on Thursday. The
severe threat looks limited with convection predominately elevated
and modest on the cool side of the boundary. The main threat with
this round of storms will be locally heavy rainfall. An additional
1-2 inches of rainfall is expected with this next round with
locally higher amounts to 3" possible. The Flash Flood Watch will
remain in effect for the entire area through noon Thursday.
There's still some uncertainty regarding exactly where the
heaviest rain falls Thursday morning as the guidance has been
wavering north-south somewhere between the SE LA-S MS and coast
There looks to be another relative lull in the precipitation
Thursday afternoon (especially late) through at least Friday
morning. Then the last round of potentially heavy rainfall appears
to be late Friday afternoon through Saturday morning. Depending on
how much rainfall occurs early Thursday (and where), a more
targeted Flash Flood Watch may be needed for Friday night.
LONG TERM (Saturday night through Wednesday)...
The boundary that has been parked over the area for much of the
week will finally progress south and east of the region Saturday
night. This will allow us to finally dry out by Sunday after the
recent wet spell. A broad area of high pressure will build over
the Southern Plains and Gulf Coast region through much of the
week, which should keep the area mainly dry during the long term.
The one exception may be coastal LA depending on exactly how close
the aforementioned frontal boundary drifts back northward toward
the coast Sunday- Wednesday. Temperatures will generally be 5-10
degrees below normal owing to a northerly component to the winds
on the cool side of the front.
AVIATION...
Conditions so far this afternoon have generally been MVFR or IFR
with showers and storms and VFR outside of precip. The greatest
coverage of TSRA through about 20-21Z will be north of BTR-HDC,
east of ASD, and from the NOLA terminals especially southward.
The trend will be for this activity to weaken and drift southward
toward the LA coast. While a break in the convection is
anticipated this evening, CIGs looks to gradually lower to MVFR
and IFR with northerly flow and stratus developing on the cool
side of the front.
Showers and storms are expected to redevelop tonight toward C LA
and move southward across the area overnight and into the early
morning hours. Thunderstorm coverage should be limited initially
during the overnight, but increase (scattered coverage) in the
morning as elevated instability increases. Mainly IFR or low-end
MVFR CIGs should be prevailing through the morning hours. CIGs may
improve gradually in the afternoon with some breaks in the cloud
cover that allow for modest daytime mixing. N-NE winds 5-15 kt are
expected.
MARINE...
A SCA has been expanded this afternoon to include the MS sound
and coastal waters. Latest marine observations show an enhanced SE
wind just offshore with winds 20-25 kt, gusting to 30 kt. The
onshore surge is expected to rather short lived and weaken toward
sunset. Accordingly, the SCA is only in effect through 7 PM.
Additionally, the SCA for the LA coastal waters was extended
until midnight. Although the stronger winds were slow to develop
today, the have over the past few hours. While there were some
gusts of 35-40 kt a few miles off the SE LA coast, this looked to
be convectively driven with N-NE winds caused by an outflow
boundary from earlier thunderstorms. However, S-SE winds are
expected to strengthen this evening to around 20 kt.
Winds and seas should remain below SCA criteria Thursday through
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 73 54 68 / 80 60 40 70
BTR 62 75 58 71 / 70 70 30 70
ASD 64 76 58 72 / 80 90 20 70
MSY 67 75 64 74 / 80 80 20 60
GPT 64 75 57 71 / 90 80 20 60
PQL 63 75 57 71 / 90 80 10 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Small Craft Advisory until 4 AM CDT Thursday for GMZ550-552-555-
570-572-575.
Flash Flood Watch through Thursday morning for GMZ530.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 4 AM CDT Thursday for GMZ552-555-570-
572-575.
&&In the hours before
Local storm report, Apr 14, 8:04 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM MARINE TSTM WIND 31 E VENICE 29.29N 88.84W
04/14/2021 M66 MPH GMZ555 LA MESONET
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 31 E VENICE. KMIS RECORDED A WIND GUST
OF 57 KNOTS.
&&
CABLocal storm report, Apr 14, 9:18 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 PM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM MARINE TSTM WIND 6 WSW EAST NEW ORLEANS 30.04N 90.02W
04/14/2021 M44 MPH GMZ530 LA ASOS
KNEW MEASURED A WIND GUST OF 38 KNOTS.
&&
CABSpecial weather statement, Apr 14, 9:34 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
934 PM CDT Wed Apr 14 2021
LAZ075-076-078-MSZ080-150345-
Southeast St. Tammany-Eastern Orleans-Northwest St. Tammany-Hancock-
934 PM CDT Wed Apr 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS...
SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHERN HANCOCK COUNTIES...
At 934 PM CDT, a strong thunderstorm was located near Slidell, moving
east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Orleans, Slidell, Bay St. Louis, Waveland, Diamondhead, Lake
Catherine, Kiln, Pearlington, Shoreline Park and Lacombe.
LAT...LON 3025 8942 3018 8945 3016 8962 3017 8958
3018 8958 3018 8961 3011 8967 3009 8993
3015 8987 3012 8982 3018 8968 3027 8998
3045 8935 3037 8934 3034 8938 3034 8934
3030 8934
TIME...MOT...LOC 0234Z 260DEG 26KT 3022 8978
CABSpecial weather statement, Apr 14, 11:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1122 PM CDT Wed Apr 14 2021
LAZ050-072-075-150515-
Livingston-Northwest St. Tammany-Southern Tangipahoa-
1122 PM CDT Wed Apr 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY...
SOUTHEASTERN LIVINGSTON AND SOUTHEASTERN TANGIPAHOA PARISHES...
At 1121 PM CDT, a strong thunderstorm was located near Ponchatoula,
or near Hammond, moving east at 30 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Hammond, Covington, Ponchatoula, Madisonville, Folsom and Robert.
Spotter reported 0.75" near Ponchatoula.
LAT...LON 3068 9007 3036 9009 3039 9021 3035 9026
3034 9047 3034 9049 3033 9055 3049 9045
3068 9008
TIME...MOT...LOC 0421Z 252DEG 24KT 3044 9039Local storm report, Apr 14, 11:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 PM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 1 SE PONCHATOULA 30.43N 90.44W
04/14/2021 U0.75 INCH TANGIPAHOA LA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
CABSpecial weather statement, Apr 15, 12:24 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1224 AM CDT Thu Apr 15 2021
LAZ075-076-150645-
Southeast St. Tammany-Northwest St. Tammany-
1224 AM CDT Thu Apr 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...
At 1224 AM CDT, a strong thunderstorm was located over Lacombe, or 11
miles west of Slidell, moving east at 20 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3044 8968 3040 8968 3036 8966 3034 8963
3029 8964 3025 8963 3021 8960 3021 8979
3022 8985 3025 8987 3026 8998 3030 8999
3035 9006 3039 9005 3050 8974
TIME...MOT...LOC 0524Z 267DEG 17KT 3032 8997
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:57 PM CDT | Special Weather Statement | LIX | Plaquemines | 63 min |
| Apr 14, 8:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 8:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 14, 9:12 PM CDT | River Flood Warning | LIX | East Baton Rouge | 72 hr |
| Apr 14, 9:18 PM CDT | River Flood Warning | LIX | Saint Helena | 62 hr |
| Apr 14, 9:18 PM CDT | River Flood Warning | LIX | Saint Helena | 70 hr |
| Apr 14, 9:18 PM CDT | River Flood Warning | LIX | Livingston | 4 days |
| Apr 14, 9:36 PM CDT | Special Marine Warning | LIX | 84 min | |
| Apr 14, 11:04 PM CDT | Areal Flood Advisory | LIX | Orleans, Saint Tammany | 3 hr |
| Apr 14, 11:06 PM CDT | Special Marine Warning | LIX | 84 min | |
| Apr 14, 11:22 PM CDT | Special Weather Statement | LIX | Tangipahoa | 53 min |
| Apr 14, 11:36 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Apr 15, 12:10 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Apr 15, 12:15 AM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 15, 12:24 AM CDT | Special Weather Statement | LIX | Saint Tammany | 81 min |
| Apr 15, 12:49 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 106 min |
| Apr 15, 1:03 AM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 15, 1:07 AM CDT | Special Marine Warning | LIX | 98 min | |
| Apr 15, 1:38 AM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 15, 2:01 AM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| Apr 15, 2:03 AM CDT | Special Weather Statement | LIX | Washington | 57 min |
| Apr 15, 2:27 AM CDT | Special Marine Warning | LIX | 33 min | |
| Apr 15, 2:38 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 27 min |
| Apr 15, 3:23 AM CDT | Special Marine Warning | LIX | 22 min | |
| Apr 15, 3:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 15, 4:06 AM CDT | Small Craft Advisory | LIX | 12 hr | |
| Apr 15, 4:36 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 24 min |
| Apr 15, 4:46 AM CDT | Special Marine Warning | LIX | 44 min | |
| Apr 15, 4:58 AM CDT | Special Weather Statement | LIX | Saint Helena | 47 min |
| Apr 15, 5:03 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 42 min |
| Apr 15, 5:59 AM CDT | Special Weather Statement | LIX | Ascension, Livingston, Saint James | 31 min |
| Apr 15, 6:11 AM CDT | Special Weather Statement | LIX | Washington | 34 min |
| Apr 15, 6:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 15, 6:22 AM CDT | Special Weather Statement | LIX | Assumption | 53 min |
| Apr 15, 6:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 18 min |
| Apr 15, 6:38 AM CDT | River Flood Warning | LIX | Washington | 3 days |
| Apr 15, 7:01 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 44 min |
| Apr 15, 7:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 15, 7:40 AM CDT | Special Weather Statement | LIX | Terrebonne | 50 min |
| Apr 15, 7:45 AM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Apr 15, 7:57 AM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 15, 8:01 AM CDT | Special Marine Warning | LIX | 29 min | |
| Apr 15, 8:04 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 15, 8:16 AM CDT | Special Weather Statement | LIX | Jefferson, Plaquemines | 89 min |
| Apr 15, 8:40 AM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 15, 8:57 AM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 15, 9:58 AM CDT | Special Marine Warning | LIX | 92 min | |
| Apr 15, 10:04 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 21 days |
| Apr 15, 10:04 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 5 days |
| Apr 15, 10:14 AM CDT | River Flood Warning | LIX | Tangipahoa | 27 hr |
| Apr 15, 11:15 AM CDT | Special Weather Statement | LIX | Lafourche | 60 min |
| Apr 15, 11:16 AM CDT | River Flood Warning | LIX | Tangipahoa | 21 hr |
| Apr 15, 11:21 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 15, 11:49 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 15, 12:39 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 15, 12:46 PM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 15, 1:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 15, 1:41 PM CDT | Special Marine Warning | LIX | 12 min | |
| Apr 15, 2:40 PM CDT | Special Marine Warning | LIX | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.